This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
A friend of mine age 33 had a cerebellar stroke two weeks ago. They are in intensive care on a ventalater and can not speak yet. The last few days they have been off the ventalater and sat out of bed a couple of hours a day. The concern I would like help with is the eyes. They have been told they have nerve damage, they can see some ones feet at about 20 feet away or to the side and things high but nothing close up or straight infront of them.
Has anybody had this problem and what will the out come be? Is it called Midline shift and can anything be done to correct this. I would be very gratfull for any help.
Understand your predicament.
Damage to the cerebellum can impair the ability to coordinate looking in the same direction. Both the brainstem and cerebellum play a role in sensation. Damage to these areas can lead to loss of feeling, which makes blinking difficult and causes blurry vision or visual problems. As the vision perception problems are caused by lack of muscle control, various exercises geared toward building up muscle control can be effective. Training and therapy can restore awareness to the neglected area within the field of vision. With this his vision should improve.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.